MAUDE Adverse Event Report: COVIDIEN CADENCE PHYSIO PRECONNECT; PACEMAKER, CARDIAC, EXTERNAL TRANSCUTANEOUS (NON-INVASIVE)

COVIDIEN CADENCE PHYSIO PRECONNECT; PACEMAKER, CARDIAC, EXTERNAL TRANSCUTANEOUS (NON-INVASIVE)
Model Number 22550PC
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.  as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that when the plastic backing is peeled off of the pad, the gel is pulling off onto the plastic backing.
 
Additional Manufacturer Narrative
A review of the device history record (dhr) and no abnormal process conditions were present during the manufacturing of the product that could have led to the reported condition as described by the customer.The dhr review show that all acceptance criteria inspections were within acceptable limits during the production process, this testing includes peel testing to inspect for delamination.Samples were received in the form of an open pouch of product.A photo was also returned as part of the complaint report.The photo shows minor gel lift at one corner of the product.This is known as gel delamination.The sample returned showed similar minor amount of delamination.Retain samples were pulled for lot 912034x.The retain samples showed no signs of gel delamination.Retain samples from the sub-assembly gel bodies were inspected and there was no gel delamination observed.From a root cause analysis perspective, gel delamination occurs when the gel-to-release liner bond strength is greater than the cohesive strength of the gel or greater than the gel-to-substrate bond strength.Such an inequity in bond strength can cause the gel to peel from the substrate and/or tear.Delamination is categorized as follows: an aesthetic delamination is characterized by a permanent separation of the hydrogel from the substrate, exposing the underlying carbon vinyl with little (i.E.Area less than 1/8 inch x 1/8 inch) or no hydrogel remains on the release liner.Also, no silver/silver chloride ink is exposed.Aesthetic delamination will not significantly affect electrode function but may displease the clinician.This is the condition as described: functional delamination is a permanent separation of the hydrogel from the substrate such that the silver/silver chloride ink remains exposed.Additionally, per the defibrillation electrodes design specification for defibrillation electrodes there shall be no less than 55% hydrogel remaining on the adult electrode when the release liner is removed from the electrode.There shall be no less than 78% hydrogel remaining on the adult electrode, when the area of separation includes the area of underlying conductive mat.With loss of the hydrogel no more than the percentages as defined above the electrodes retain functionally essential performance; however the reduction in the hydrogel area with the silver/silver chloride ink being exposed may cause an increase in current density across the remaining gel area.This increases the potential for skin irritation and burns.Proper storage and usage of the electrodes is critical to the performance of the gel.The electrodes should be stored in their sealed, foil lined pouches away from extreme heat and humidity.Failure to ensure product is stored correctly can affect the product and result in issues with the gel.The results of the manufacturing facility investigation were able to confirm potential root causes associated with the manufacture of product which would have contributed to the reported condition.No corrective or preventative actions are necessary as this is a known aesthetic condition.We will continue to trend this issue for future occurrences as part of the complaint review process.

Brand Name
CADENCE PHYSIO PRECONNECT
Common Device Name
PACEMAKER, CARDIAC, EXTERNAL TRANSCUTANEOUS (NON-INVASIVE)
Manufacturer (Section D)
COVIDIEN
2 ludlow parkway
chicopee MA 01022
MDR Report Key9867041
Report Number1219103-2020-00277
Device Sequence Number13584832
Product Code DRO
UDI-Device Identifier20884527022325
UDI-Public20884527022325
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number22550PC
Device Catalogue Number22550PC
Device Lot Number912034X
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/11/2020
Supplement Date Received by Manufacturer03/11/2020
Initial Report FDA Received Date03/23/2020
Supplement Report FDA Received Date05/27/2020
Patient Sequence Number1